Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 7, 2019, 3:28 PM CDT for Calumet County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 7, 2019, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WWUS83 KGRB 072028
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
328 PM CDT Wed Aug 7 2019
WIZ048>050-072130-
Calumet WI-Winnebago WI-Manitowoc WI-
328 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALUMET...SOUTHEASTERN WINNEBAGO
AND MANITOWOC COUNTIES UNTIL 430 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
High Cliff State Park, or 11 miles south of Appleton, moving east at
30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manitowoc, Chilton, Brillion, Cleveland, Valders, St. Nazianz, St
Anna, Camp Rokilio Scout Camp, High Cliff State Park and Central Lake
Winnebago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4389 8845 4418 8845 4424 8797 4424 8789
4425 8789 4429 8758 4395 8766 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2027Z 263DEG 28KT 4410 8833
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:57 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 7, 1:57 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 157 PM CDT Wed Aug 7 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 157 PM CDT Wed Aug 7 2019 The latest RAP analysis and satellite/radar imagery show a cold front moving to the southeast over far northwest Wisconsin early this afternoon. A few storms popped over northern WI by late morning, in a region of low level moisture convergence, and quickly became near severe. Instability has been slowly growing ahead of the front, with mixed layer capes exceeding 1200 j/kg. Effective shears are highest over western WI, but 25 to 30 kts of deep layer shear will be supportive of strong to severe storms developing along the front this afternoon. High resolution guidance indicates thunderstorms growing upscale across north- central initially, before spreading southeast into the Fox Valley around 5-6 pm. Damaging winds and large hail will be the main threats with the strongest storms. Forecast concerns mainly revolve around the severe thunderstorm threat into this evening. Tonight...The cold front will be moving southeast across northeast WI in the evening, exiting over northern Lake Michigan and southern WI around 10 pm. Instability will be weakening rather quickly after around 7 pm, so think the threats from the strongest storms will mainly become strong damaging winds over northeast WI until the storms exit. Clouds will decrease thereafter, as northwest winds gradually push in cooler and drier air. Lows ranging from near 50 in the northwoods to the low 60s over east- central WI. Thursday...The region will be on the southern periphery of troughing centered over northern Ontario. Models project ample dry air in the mid to upper levels, with an inversion present in the 800-700mb layer. Should have enough moisture in the low levels after the recent rains for some flat fair weather cu popping with the heat of the day. Cooler highs ranging through the 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 157 PM CDT Wed Aug 7 2019 Dry conditions are expected Thursday night through Friday night as surface high pressure slides across the Great Lakes and upper ridging works into the northern Plains. Mostly clear skies, a dry air mass and light winds will provide for a couple cool nights, especially in the typical cold spots of central and north central WI, where 40s are expected. Mostly sunny skies are expected on Friday with highs in the 70s to around 80, which is slightly below normal for this time of year. Dry weather should continue into Saturday morning as the surface high will slide east of the region. By Saturday afternoon, weak pieces of shortwave energy will move from the northern Plains into the Great Lakes. Still some uncertainty on location and timing as these features are tough to pin down, especially this far out. Chance or slight chance POPs seems reasonable from Saturday afternoon/evening into Sunday morning. Model disagreement continues from Sunday into early next week, with the location/timing of shortwaves, boundaries, and possible complexes of storms. Overall, temps look to be near or slightly below normal through the period. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Wed Aug 7 2019 A cold front remains expected to move across the region this afternoon and evening. VFR conditions can be expected until thunderstorms become more widespread this afternoon. Some of the thunderstorms could be strong to severe during the middle afternoon to early evening hours, with strong winds and large hail being the main threats. Winds will shift to the west and northwest behind the front by early evening as showers and thunderstorms come to an end from northwest to southeast. Good flying weather is expected thereafter with relatively light winds and fair weather clouds popping across the area by late Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Bersch AVIATION.......MPC
Hazardous weather outlook, Aug 7, 2:03 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 203 PM CDT Wed Aug 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms with damaging winds and large hail through the end of the evening. Heavy rainfall could also lead to localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms at times from Saturday afternoon through next Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated, especially this afternoon into this evening. Spotters are requested to report wind gusts over 40 mph, wind damage, hail over a half inch in diameter, and heavy rainfall or flooding. LMZ521-522-541>543-081915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and hail may pose a serious risk for mariners through the evening. Small craft should exercise caution this afternoon due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms may pose a risk to mariners at times from Saturday night into early next week. MPC
In the hours before
Special weather statement, Aug 7, 2:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Green Bay WI
247 PM CDT Wed Aug 7 2019
WIZ073-072030-
Southern Marinette County WI-
247 PM CDT Wed Aug 7 2019
...AREA OF STRONG STORMS OVER MARINETTE COUNTY...
At 246 PM CDT, Doppler radar was tracking strong thunderstorms near
Crivitz, or 26 miles west of Menominee, moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storm.
Locations impacted include...
Crivitz, Beaver, Middle Inlet, Loomis, Lake Noquebay and High Falls
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Storm may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 4508 8788 4516 8819 4520 8819 4520 8826
4535 8819 4535 8806 4534 8806 4534 8774
TIME...MOT...LOC 1946Z 291DEG 22KT 4524 8813
KLJSpecial weather statement, Aug 7, 2:51 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Green Bay WI 251 PM CDT Wed Aug 7 2019 WIZ035-072045- Wood WI- 251 PM CDT Wed Aug 7 2019 ...STRONG THUNDERSTORMS MOVING INTO WOOD COUNTY UNTIL 345 PM CDT... At 250 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Loyal to 9 miles north of Tomah. Movement was east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Wisconsin Rapids, Marshfield, Pittsville, Babcock, Nekoosa, Port Edwards, Hewitt, Sherry, Auburndale and Vesper. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4468 9032 4468 8985 4425 8984 4425 9032 TIME...MOT...LOC 1950Z 266DEG 29KT 4462 9044 4412 9048 MPC
Local storm report, Aug 7, 2:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 3 NE PICKEREL 45.39N 88.87W
08/07/2019 E0.25 INCH FOREST WI PUBLIC
&&
TIMKLocal storm report, Aug 7, 3:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 13 W CRIVITZ 45.23N 88.28W
08/07/2019 E1.00 INCH MARINETTE WI PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
TIMKSpecial weather statement, Aug 7, 3:19 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
319 PM CDT Wed Aug 7 2019
WIZ048>050-072115-
Calumet WI-Winnebago WI-Manitowoc WI-
319 PM CDT Wed Aug 7 2019
...STRONG THUNDERSTORMS MOVING ACROSS WINNEBAGO, CALUMET, AND
MANITOWOC COUNTIES...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm over
Central Lake Winnebago, or near Oshkosh, moving east at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Oshkosh, Chilton, Brillion, Valders, St. Nazianz, St Anna, Camp
Rokilio Scout Camp, High Cliff State Park, Central Lake Winnebago and
Northern Lake Winnebago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4390 8862 4418 8855 4421 8782 4389 8780
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2018Z 263DEG 29KT 4404 8843
MPCSpecial weather statement, Aug 7, 3:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
328 PM CDT Wed Aug 7 2019
WIZ048>050-072130-
Calumet WI-Winnebago WI-Manitowoc WI-
328 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALUMET...SOUTHEASTERN WINNEBAGO
AND MANITOWOC COUNTIES UNTIL 430 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
High Cliff State Park, or 11 miles south of Appleton, moving east at
30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manitowoc, Chilton, Brillion, Cleveland, Valders, St. Nazianz, St
Anna, Camp Rokilio Scout Camp, High Cliff State Park and Central Lake
Winnebago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4389 8845 4418 8845 4424 8797 4424 8789
4425 8789 4429 8758 4395 8766 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2027Z 263DEG 28KT 4410 8833
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM CDT | Special Weather Statement | GRB | Florence, Forest | 75 min |
| Aug 7, 12:38 PM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 7, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 67 min |
| Aug 7, 1:44 PM CDT | Special Weather Statement | GRB | Forest, Marinette | 76 min |
| Aug 7, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 51 min |
| Aug 7, 2:47 PM CDT | Special Weather Statement | GRB | Marinette | 43 min |
| Aug 7, 2:51 PM CDT | Special Weather Statement | GRB | Wood | 54 min |
| Aug 7, 3:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 7, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 42 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | GRB | Calumet | 56 min |
| Aug 7, 3:51 PM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 7, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 24 min |
| Aug 7, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 30 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Aug 7, 4:26 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 7, 4:34 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Aug 7, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Waupaca | 39 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | GRB | Shawano | 48 min |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 47 min |
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 42 min |
| Aug 7, 5:04 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 41 min |
| Aug 7, 5:06 PM CDT | Lakeshore Flood Advisory | GRB | Brown | 4 hr |
| Aug 7, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 52 min |
| Aug 7, 5:24 PM CDT | Special Marine Warning | GRB | 96 min | |
| Aug 7, 5:41 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Aug 7, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 57 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | GRB | Portage, Wood | 45 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | GRB | Portage, Wood | 49 min |
| Aug 7, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waupaca, Wood | 52 min |
| Aug 7, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.